SIDNEY, Ohio (WDTN) – The Sidney Police Department warned the public about counterfeit prescription pills. Sidney Police reported confiscating these fake pills in recent months.

Sidney Police said crime labs in Ohio are reporting an increase in counterfeit prescription pills that look like Xanax and Oxycontin. These illegitimate versions actually contain fentanyl, a powerful drug that can cause death, among other dangerous contents.

The Ohio Narcotics Intelligence Center warned the number and letter markings, colors and scoring lines on the fake pills look identical to the real ones. They said it is nearly impossible to tell the difference with the naked eye.

According to Sidney Police, these counterfeit pills can be avoided by only taking prescription medications prescribed by your healthcare professional and dispensed by a licensed pharmacy.

The following symptoms could be a sign that you or someone you know has taken a high dose of fentanyl or another opioid:

  • Unresponsiveness/being unconscious or passed out
  • Not breathing or slow breathing
  • Lips and nails turning the wrong color
  • Choking or coughing
  • Cold or clammy skin
  • Pupils in the eyes are extrememly small
  • Dizziness or disorientation

Sidney Police advised calling 911 immediately if you think someone has overdosed on an opioid.

You can learn more about counterfeit prescription pills here.